MAUDE Adverse Event Report: ANGIODYNAMICS UNI*FUSE INFUSION CATHETER

ANGIODYNAMICS UNI*FUSE INFUSION CATHETER
Catalog Number H787124018085
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: during a procedure, using a unifuse infusion system, it was noted the occlusion wire had unraveled inside of the catheter.The device was set aside and a new of the same was used to complete the procedure.There was no harm or injury to the patient due to this event.It was indicated that the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
The initial complaint description was believed to be an unraveling of a guidewire tip inside a patient.Upon return and evaluation of the device the unraveling was actually deformation of the spring on the proximal end of the device, that is not inside of the patient.There is no risk of patient injury as a result of the spring deformation, therefore, this event is not deemed to be a reportable event.Since an initial mdr was sent, a supplemental mdr is being sent with the investigation and the conclusion that there was no reportable device malfunction.Returned for a device evaluation was an occluded unifuse guidewire.A visual examination of the returned device noted the proximal end of the guidewire had been pushed through the flare cap and the compression springs were prolapsed.This is an indication of an attempt to remove the catheter from the occluding guidewire.The failure mode is consistent with inability of the guidewire to fully pass through the catheter, causing higher than normal compression of the spring and proximal force of the wire at the cap.Functional testing was performed on the returned device.Both the wire and catheter were measured for correct dimensions with no anomalies found.A new guidewire was inserted in the catheter without issue.The failure mode could only be recreated by simulating an occlusion in the catheter.The customer's reported complaint description of the customer encountered problems with the occlusion wire is confirmed.The most likely root cause for the damaged guidewire was the attempt to remove the catheter from the occluding guidewire.This attempt caused higher than normal compression of the spring and proximal force of the wire at the cap resulting in the deformation of the proximal end of the guidewire.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, provided to the user with this product, states: warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7133255
Report Number1319211-2017-00133
Device Sequence Number1068188
Product Code KRA
UDI-Device IdentifierH787124018085
UDI-PublicH787124018085
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberH787124018085
Device Lot Number5093816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1